Ask a doctor

Bikini Laser Removal - Burns? Hyperpigmentation? (photo)

Hi, I had a bikini laser hair removal 3 days ago using CoolTouch varia. (This is my 4th treatment, but at a different clinic - different device.) I am a light skinned asian with black hair. There was throbbing pain after the treatment (ice was used before and during) and the treated area turned red and swollen - this would normally go away - not this time. The pain remained for 2 days before subsiding but the red spots turned dark brown, some bumpy skin. How do i treat this? Will it go away?

Doctor Answers (2)

Hyperpigmentation as a result of laser hair removal

+1

While the photos are not very clear, Asian skin is very sensitive skin.  You have to be careful since it easily hyperpigments.  It sounds like the laser or settings were too high for you.  You can treat the area with a hydroquinone and it will go away.  I suggest you find an experienced dermatologic surgeon for a consultation before your next visit.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Hyperpigmentation and Burns from Laser Hair Removal

+1

I recommend you consult a board-certified dermatologist immediately for evaluation and wound care management.  Based on what I can see from the pictures, it looks like you got superficial burns from the treatment which are starting to turn into hyperpigmentation. If there are blisters or erosions, I would recommend prescription antibiotic ointment several times a day. I also would recommend bland emolliation, gentle cleansing and silvadene cream to the areas for a few weeks. But the specifics of management can only really be determined once you are evaluated in person. So please go see a dermatologist!

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.